It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: cytomel to Nancy

Re: cytomel to Nancy

[ Back to Messages ]

Message

Posted by Tina on August 06, 2000 at 22:15:47:

In Reply to: cytomel to Tina posted by nancy on August 06, 2000 at 18:44:30:

: I've noticed today the headaches seem to come within an hr. after I take the cytomel with the effexor. My theory is maybe I', getting to much at once or maybe the t-3 has helped me start to produce more serotonin etc, and that I could reduce my dose, or that I sholud not take the cytomel for a couple of days and see if the headaches go away. I'm going to propose these ideas to my dr. tommorrow. I really appreciate your concern and responses, I'm a more difficult case since I have pernicious anemia as well as thyroid disease, allthat can contribute to depression. I guess my quest is to see if the cytomel will help the depression
: I became depressed after a lowering of my synthroid doseage within 3 weeks of that time. As I said it took a year to get a t-3 test, and know I read that the t-3 uptake is the one I really should have.

Hi Nancy,

You may be right about the dose of the cytomel and discontinuing it for a while to see if that elivates the headaches. Then perhaps starting back with only a half of the pill to see how you tolerate it. Headache is listed as a side affect of Cytomel. When I tried it I found that although 5 mcg, taken once in the morning, did really great at first. After a week it became too much for me, I was having terrible indigestion that woke me up in the middle of the night with the acid coming up into my throat along with more frequent headaches. I tried taking 1/2 of the 5 mcg pill in the morning and 1/2 in the afternoon, still had the side affect. Then I reduced it to only 1/2 of the pill a day and from there I was taking 1/4 of the 5mcg. pill. While that low dose eliminated the acid problem it wasn't enough for the contiuned releif of the muscle and joint pain and weakness (which is one of my worse complaints with this disease). That' when I convinced my
Doctor to let me try Armour. Even though the 1 grain of Armour has more T3 in it (9mcgs) I am able to tolerate more of it in the natural form with no side affects. I have "played" around with the dose and have found that, for me, adding just 1/4 (apx. 25 mcg. depending on how well I cut the pill in fourths) just 3 or 4 days a week, helps me a great deal. Adding more Armour only brought on hyper symptoms, but just that little bit extra of T4 from the Snythroid keeps me at an even keel. I've heard that some people are helped by just a shaving of it. It really isn't all that easy to find the best medication, best dose, or combination for some of us. Wish I were like my mother and sister and Snythorid alone was my "miracle drug".
Each of us are different not just in the symptoms and degree of any symptom but the direction our disease takes. So, there is no "one" answer for everyone.

The test you really want is the Free T3, if you are even borderline low on it you most likely can benefit from either Cytomel, Thyrolar, or a Natural thyroid like Armour.
You also might want to ask your Doctor to check you for adrenal problem before trying the Cytomel again as it will not help if there is an adrenal problem. You'll see that in the information on it in the site link I sent you in my last message.
I read something about pernicious anemia in conjunction with something else this morning, but for the life of me I can't find it now.
One more question, why was your Snythroid dose lowered?

Hope this finds you feeling much better! Tina
Are you still having the ringing in your ears? Have you been able to check your blood pressure?


Follow Ups




All times are GMT -7. The time now is 05:37 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!